Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey guys, basically I've been on differin for about 2 and a half weeks now

Also been on doxycyclin (iduno how to spell it haha) for about 2 months now

My face mainly my cheek and chin area are extremely red, I have semi-darkish indian skin tone too

I find it very noticable, and was wondering if I should be concerned about it?

My regimen consists of

Morning : Face wash with salycilic acid and then moistureiser or fair and lovely (skin whitening cream I've used for about 2 years now on a daily basis)

sometimes if I get the time I will make a face mask out of oats, honey, milk and aloe vera. This is because my face is very itchy at times due to allergies and my excema.

Night : Differin on entire face and the use of a topical steriod cream as well as hydroquinone on the side of my noise which was given to me by my dermatologist to get rid of my PIH

TLDR version : Differin causing face to become very red, should I worry

Thanks in advance =]

Share this post


Link to post
Share on other sites

STOP the hydrocortisone! Look up steroid induced rosacea on these boards, add in Wynne to the search terms and you'll see multiple posts about why topical steroid use on the facial skin is such a VERY BAD idea.

Stop the salicylic acid face wash. Just use a gentle cleanser like Cetaphil or Purpose. Here are some gentle cleanser recommendations: http://www.acne.org/findingsupplies2.php#step1 Salicylic acid is exfoliating, so is Differin. You don't need two chemical exfoliants at the same time when you're just starting out with a retinoid.

Please read the following post on how topical retinoids work and why patience and perseverance is required when using topical retinoids: http://www.acne.org/messageboard/Info-reti...ial-t98395.html Please also realize that at least three months on the medication is required for noticing full benefit. You may experience an 'initial breakout' (explained in previous link) that's due to the purging effect of retinoids.

You could also consider using a gentle, non-comedogenic moisturizer with the Differin. I believe you apply the moisturizer after the Differin. Here are some gentle moisturizer recommendations: http://www.acne.org/findingsupplies2.php#step3

The Differin itself will help combat PIH over time; you don't really need the hydroquinone until you're several months into your course, IF you still need it then. Use hydroquinone with caution as it has been shown to be carcinogenic.

Share this post


Link to post
Share on other sites

The steriod is only for the side of my noise and is used very sparingly, that is the only place it is used

It was prescribed by one of the leading dermatologists in New Zealand lol.

The PIH is in the lower dermis and so exfoliants wont effect it, I was told by my derm the creams he has given me have a small chance of working, or else i would have to try revlite or fraxel restore dual lasers and I don't want to use lasers lol

Share this post


Link to post
Share on other sites

Good luck with the cortisone then. It won't hurt for you to actually do some research on topical steroids for the face....

Share this post


Link to post
Share on other sites

I have done a bit, some sites say seek doctor if there is redness some say it's a common side effect.

I just don't want to end up with rosacea

Share this post


Link to post
Share on other sites

So I've been on differin for 2 and a half weeks now and recently my skin feels very very tight

the skin under my eyes is very peely and a bit scaly and my cheeks (mainly around the bone area) is quite red.

Is this normal or am I reacting badly to the cream?

I am moisturising every morning quite heavily also

Share this post


Link to post
Share on other sites

Moved to topical retinoids posts and merged with existing identical topic.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×